# SDR SIMA201024201

- Difficulty date: August 27, 2010
- Submitted: August 30, 2010
- Operation: Air carrier
- Aircraft: N694AE
- Make and model: Emb EMB-145LR
- Aircraft serial: 14500869
- Aircraft time: 14,892 hours, 13,033 cycles
- System (JASC): 2520 · Passenger Compartment Equipment
- Part: Insulation
- Condition: Unsecure
- Location: Cockpit
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

ON FLIGHT 3389 THE CREW REPORTED VIA TELEPHONE -- WHILE CLIMBING OUT OF DFW A FAN STARTED TO MAKE EXCESSIVE NOISE BEHIND THE INSTRUMENT PANEL.  THE CREW REPORTED THE NOISE WAS SO EXCESSIVE IT WAS MAKING THE SHIPS RADIO INAUDIBLE.  THE NOISE DID NOT CHANGE WITH AIRSPEED OR CONFIGURATION.  THE CREW ELECTED TO RETURN TO DFW.  THE NOISE STOPPED AFTER 10 SECONDS ON THE GROUND.  THE AIRCRAFT WAS REMOVED FROM SERVICE.  UPON INSPECTION FOUND INSULATION TAPE STOCKED INSIDE THE FORWARD RIGHT FAN, REMOVED AND RE-SECURED INSULATION AS PER 25-80-00.  THE AIRCRAFT WAS RETURNED TO SERVICE.
